Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy In Feet And Toes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

neuropathy? not in sole palms and toes

Is it possible for peripheral neuropathy that you experience burning sensation only on the dorsal area of your feet and hand hands and arms but not on the soles of your feet and palms and the toes are not having the burning sensation?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That distribution would be very unusual for standard HIV or HIV drug peripheral neuropathy-would discuss with your HIV doctor and perhaps a neurologist. KH... Read more »

Feet Neuropathy-Any Help?

Hello: For almost two years, I have had numbness in both feet, A year and a half ago, I started on HART, initially viracept and cmombivir. I have now switched to Combivir, DDI, Crixivan and Rotonivir. I still have the numbness, now with tingling,...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
What you are describing appears to be HIV-related neuropathy. The ddI you are on may not be the initial cause, but it may tend to make it worse. There are a number of treatment options including analgesics (starting with an NSAID, e.g., ibuprofen,... Read more »

Neuropathy and diabetic-like skin problems in legs/feet

I've had PN for years, mostly numbness in the feet and occasionally leg pain. I'm curious as to whether some of the symptoms associated with diabetic PN would also appear in HIV-related PN. Specifically, my feet have become extremely...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience yes--some of the blood vessels in the legs/feet seem to also be involved in the neuropathic process (there are small nerves that supply the blood vessels) which can lead to more bruising/blistering/discoloration and poor healing in... Read more »
Connect With Others

Toes are numb on both

Posted by Rivy, 6 Replies
Hi,
I have been dealing with this for some time now. However, it's gotten worst the past few months and I can't go or do anything without having this neropathy in both my feet toes. Is there anything out there that can cure it without surgery. I... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

anybody experiencing neuropathy (tingling burning)

Posted by Anonymous, 2 Replies
i have always been such a healthy person, and now OUT OF THE DAMN BLUE i have burning and tingling feet, which bother me and make it hard for me to stand straight and walk normally. in the mornings and when i take showers, i can see the blood... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »